MAUDE Adverse Event Report: ARTHREX, INC. CENTRAL SCREW, NL, UNI REV, 6.5X20MM; PROSTHESIS, SHOULDER, CEMENTED

ARTHREX, INC. CENTRAL SCREW, NL, UNI REV, 6.5X20MM; PROSTHESIS, SHOULDER, CEMENTED
Model Number CENTRAL SCREW, NL, UNI REV, 6.5X20MM
Medical Device Problem Codes Positioning Failure (1158); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an inverse prosthesis surgery the screws ar-9145-30 (lot: 22.02176) and ar-9165-20nl (lot: 15019430) could not be tightened when the base plate ar-9120-02 (lot: 22.03081) and the glenosphere ar-9504m-04 (lot: 22.02710) were implanted.As a result, the glenoid did not hold and had to be removed again.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique.A second surgery was required on the (b)(6) 2023.Update avoe 07-dec-2023, it was confirmed that the second surgery was required due to the failure of the screws, which didn`t lock like normally.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 the complaint is confirmed.One unpackaged ar-9165-20nl central screw, non-locking, univers revers¿ 6.5 x 20 mm, batch 15019430, was received for evaluation.The screw was received attached to the baseplate that is attached to the glenosphere.Visual evaluation of the screw: it was noted that there were minor nicks on the thread.The screw is attached to the baseplate in the central screw hole -no functional test or measurement was performed due to the screw arriving attached to the base plate for evaluation.It is concluded that the most likely cause of the failure is a user error in failing to apply the correct surgical technique for the device.Per universal glenoid convertible baseplate surgical technique.Step 10.Thread the peripheral screw drill guide into the superior bushing and advance the 2.5 mm drill to the desired trajectory and depth, taking note of the depth marks on the drill guide and drill.Insert and fully seat the screw until completely flush with baseplate surface.Insert the peripheral screw drill guide in the inferior bushing and drill to the desired depth using the 2.5 mm drill.Insert and fully seat the screw until completely flush with baseplate surface.Surgical pearl: leave the 2.5 mm drill in place while removing the peripheral screw drill guide.This helps the bushing stay in the trajectory of the drilled hole, which will facilitate peripheral screw locking thread engagement.

Brand Name
CENTRAL SCREW, NL, UNI REV, 6.5X20MM
Common Device Name
PROSTHESIS, SHOULDER, CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18429260
Report Number1220246-2024-00009
Device Sequence Number20769434
Product Code KWS
UDI-Device Identifier00888867136670
UDI-Public00888867136670
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCENTRAL SCREW, NL, UNI REV, 6.5X20MM
Device Catalogue NumberAR-9165-20NL
Device Lot Number15019430
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown